Length of time for Vyvanse withdrawal? Please help!
My husband took Vyvanse for 14 months for adult ADHD. It worked for the first few months and he was able to do a lot of projects around the house that he never would have done before; I was impressed. Then, I noticed he became short-tempered and irritated very easily, which eventually turned into full-blown aggression. We did not associate this with the drug so he kept taking it. Then we moved and he decided not to get his Rx refilled by a new Dr....I think he was beginning to notice some of the side effects and put two and two together. Anyway, without telling me, he quit the Vyvanse cold turkey 15 days ago. He is still going thru withdrawal. Please, can someone help me? How long will this last? After he first quit taking it, he was angry, suicidal, tired, and was having flu-like symptoms every day. Now, he has "episodes" of feeling this way about twice a day, usually in the middle of the day, and then again at night right before he goes to sleep. If anyone can help with ideas to ease the withdrawal symptoms, I would really appreciate it- vitamins, supplements, anything. His Dr. has not been very much help, he just told him he shouldn't have quit cold turkey. He keeps saying the symptoms will ease as the drug leaves his system but every day he gets more frustrated and discouraged that he's still having withdrawal. I HATE this drug, I cannot believe that it is being prescribed to children. Awful!!!!
Hi..I found an a link that may help you. It mentions juices and vitamin C as posted answers. http://www.blurtit.com/q697381.html
Pretty much everything else I have read is stating the samething as what has been posted on that link.
Yep, I would agree with the link posted by Brian. Think about it, you have to take V everyday. Thats because its effects do not last that long.
Your husband sounds like he hit the top of the window as Dr. Parker calls it, before he went off the med. There is a decent chance that if he had reduced his dose that he would not of had those problems.
Check the post from Anne at 5:07 pm on September 5, 2009 and also read the doctors response. from this link http://www.corepsych.com/2009/06/adhd-vyvanse-the-therapeutic-window-mystery/
I am curious as to how much V your husband was taking and how quickly the doctor got him to that dose.
It is possible that your husband might want to experiment with a lower dose of V. As the doctor said in response to Anne, "My take with this limited info: it’s not the Vyvanse, you’re right, it’s the dose. Need to go more slowly in the first place".
Its possible that exercise will help your husband feel better. And by exercise, I mean working up a good sweat. But, I've got a feeling that the V should be completely out of his system. Which makes me wonder what is going on. Did he have these feelings before going on V?
Also wondered if these feelings that he gets twice a day match up with not having eaten anything for a long period of time?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.